MAUDE Adverse Event Report: ZIMMER DENTAL ABUT HEX-LOCK 4.5MM IMP 5 .5 FLARE; DENTAL IMPLANT

ZIMMER DENTAL ABUT HEX-LOCK 4.5MM IMP 5 .5 FLARE; DENTAL IMPLANT
Model Number HLA4/5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient will be sent back to oral surgeon to remove the broken piece of abutment.The abutment at tooth site #3 fractured was removed.The hexagon protruding from the base of the abutment sheared off and is stuck in the implant.Surgical/medical intervention required for permanent damage: yes, laser of gingival tissue.Additional appointment required: yes, could not seat healing cap properly.Symptoms as a result of the event: inflammation.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient weight unknown / not provided.K013227, k953101.
 
Additional Manufacturer Narrative
One (1) abut hex-lock 4.5mm imp 5.5 flare (hla4/5) & one (1) unknown zimmer implant were not returned for investigation.Visual inspection could not be performed.The investigation has been performed based on the available information using the item and lot number along with the applicable device history record (dhr), instructions for use (ifu), and risk file.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was unknown bone density type.The reported implant is located on tooth # 3 (universal) and remains implanted.The abutment was used for approximately 1 year, 6 months.The customer did not provide any pictures or x-rays.Appropriate documentation was reviewed.Dhr review was completed for the subject lot number (2022020864).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Dhr review and complaint history review by lot number could not be performed, as the lot number associated with the reported product (unknown zimmer implant) is not available.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product within specifications.Complaint history review was performed for the reported lot number (2022020864) for similar events and no other complaint was identified.November post market trending was reviewed and there were no actionable events or corrective actions for the reported events (fracture screw / fracture abutment) or product (unknown zimmer implant, hla4/5).No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, devices malfunction and the reported events could not be verified as the exact details of event were non-verifiable and product was not returned.The following sections have been updated: g6: checked "follow-up".H3: changed "yes" to "no".H10: added manufacturer narrative h3 other text : device was not returned.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The following sections have been updated: g6: checked "follow-up".

Brand Name
ABUT HEX-LOCK 4.5MM IMP 5 .5 FLARE
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15384544
Report Number0002023141-2022-02349
Device Sequence Number5797563
Product Code DZE
UDI-Device Identifier00889024015210
UDI-Public(01)00889024015210(17)270221(10)2022020864
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K011028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHLA4/5
Device Catalogue NumberHLA4/5
Device Lot Number2022020864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer01/30/2023
01/30/2023
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date01/30/2023
01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale